Steroids advice please!

(8 Posts)
Allfurcoatandnoknickers Mon 09-Sep-19 21:29:32

My 12yo dog is terminally ill with secondary lung cancer and has been prescribed prednisone 5mg x a day. When he’s had them, within about half an hour he starts panting, pacing and drinking loads. He’s peeing on the floor which is really upsetting for him and our other dog- not to mention stinky! I’m speaking to the vets tomorrow to see if we can reduce his dose. He weighs around 9kg so I’m hoping his dose can be reduced and still be effective.
Anyone got any advice?

OP’s posts: |
Allfurcoatandnoknickers Mon 09-Sep-19 21:31:22

That should say 5mg twice a day. Typically he’s not too bad in the morning but seems worse after the later dose which I give around 3.30pm and the morning one around 8am.

OP’s posts: |
Veterinari Mon 09-Sep-19 21:34:09

Steroids can cause excessive drinking and urinating. Your vet should be able to reduce the dose

Allfurcoatandnoknickers Mon 09-Sep-19 21:58:33

Thanks will see if I can speak to them tomorrow. The weeing seems to be getting worse

OP’s posts: |
BiteyShark Tue 10-Sep-19 06:17:13

At one point my dog was on 5x5mg once a day sad and yes they affected him in a similar manner.

Ribeebie Tue 10-Sep-19 06:35:37

It can affect them like that, and dose change might help but see what the veg says. But another thing to consider is if Ddog has been on them a little while your vet might want to check for diabetes - I had a dog on them for skin disease and he developed diabetes secondary to steroid use.

Allfurcoatandnoknickers Tue 10-Sep-19 08:08:54

He’s been on them for two weeks today. I’ll see what the vets think. He did say for his weight it’s definitely not the highest dose he could be on

OP’s posts: |

Advertisement

Allfurcoatandnoknickers Tue 10-Sep-19 19:55:11

The vets have suggested we drop the dose to one 5mg a day. He’s still pacing etc - not sure how long it will take for things to improve

OP’s posts: |

Join the discussion

To comment on this thread you need to create a Mumsnet account.

Join Mumsnet

Already have a Mumsnet account? Log in